Results 1 to 8 of 8

Thread: Painful side effects from vitamin d supplement

  1. #1
    Junior Member
    Join Date
    Oct 2017
    Posts
    2

    Default Painful side effects from vitamin d supplement

    Has anyone experience more red and extreme pain in face from this .if so did the pain ever calm down and how long . I've been off them two weeks and my face is still so painful

  2. #2
    Senior Member JennAdeleK's Avatar
    Join Date
    Feb 2017
    Location
    Stone Mountain, GA
    Posts
    217
    Country: United States

    Default

    Quote Originally Posted by Kourt555 View Post
    Has anyone experience more red and extreme pain in face from this .if so did the pain ever calm down and how long . I've been off them two weeks and my face is still so painful
    Hey there! Welcome!

    Yes... when I was first diagnosed back in February 2017 (after a year of on and off flares that were initially misdiagnosed), I experienced intense pain that came along with my redness. Itching, stinging, burning, creepy-crawly/nerve symptoms, vascular bumps, etc. The works, basically. It was awful. I completely sympathize with what you are going through.

    Once I found a regimen that worked well for me personally, I began to get quite a lot better. It took me about 2 months after eliminating the bulk of my triggers, getting my skin care routine in line, and starting on red light therapy for that to resolve to a point where I could basically have "normal for me" days the bulk of the time.

    What treatments are you currently on?

    There are lots of options out there. It's really about finding what works best for you individually.

  3. #3
    Junior Member
    Join Date
    Oct 2017
    Posts
    2

    Default

    I have rosacea for 20years but and basically avoided outside cannot tolerate sun wind . Only had redness and year ago started getting bumps and itchy too . My dr said I was low in vit d and other things I took but d got few months and the intense pain and throbbing came to my face. I stopped the vitamin two weeks now and hope it will calm but so far I can't even sleep and do normal things with this much pain , thanks fir responding to the thread . I'm not sure how to tag who I'm writing back to so hope you see this

  4. #4
    Senior Member johnabetts's Avatar
    Join Date
    Sep 2012
    Location
    England
    Posts
    1,124
    Country: UK

    Default

    Quote Originally Posted by JennAdeleK View Post
    Hey there! Welcome!

    Yes... when I was first diagnosed back in February 2017 (after a year of on and off flares that were initially misdiagnosed), I experienced intense pain that came along with my redness. Itching, stinging, burning, creepy-crawly/nerve symptoms, vascular bumps, etc. The works, basically. It was awful. I completely sympathize with what you are going through.

    Once I found a regimen that worked well for me personally, I began to get quite a lot better. It took me about 2 months after eliminating the bulk of my triggers, getting my skin care routine in line, and starting on red light therapy for that to resolve to a point where I could basically have "normal for me" days the bulk of the time.

    What treatments are you currently on?

    There are lots of options out there. It's really about finding what works best for you individually.
    May have misunderstood but you seem to have missed the important title line referring to "Painful side effects from vitamin d supplement".

  5. #5
    Senior Member JennAdeleK's Avatar
    Join Date
    Feb 2017
    Location
    Stone Mountain, GA
    Posts
    217
    Country: United States

    Default

    Quote Originally Posted by Kourt555 View Post
    I have rosacea for 20years but and basically avoided outside cannot tolerate sun wind . Only had redness and year ago started getting bumps and itchy too . My dr said I was low in vit d and other things I took but d got few months and the intense pain and throbbing came to my face. I stopped the vitamin two weeks now and hope it will calm but so far I can't even sleep and do normal things with this much pain , thanks fir responding to the thread . I'm not sure how to tag who I'm writing back to so hope you see this
    Hello again! I see your reply. No worries. It took me some time to get used to the forums, too.

  6. #6
    Senior Member JennAdeleK's Avatar
    Join Date
    Feb 2017
    Location
    Stone Mountain, GA
    Posts
    217
    Country: United States

    Default

    Quote Originally Posted by johnabetts View Post
    May have misunderstood but you seem to have missed the important title line referring to "Painful side effects from vitamin d supplement".
    Yes, I saw that... although admittedly after I responded.

    However, I do understand what it is to have a long and painful flare due to ingesting something that isn't well-tolerated by my rosacea. My last flare like that was mid to end of February of this year, and it was sooo intense! Much like what the poster is describing.

    Blessings!

  7. #7
    Senior Member laser_cat's Avatar
    Join Date
    Jan 2017
    Posts
    580
    Country: United States

    Default

    Quote Originally Posted by Kourt555 View Post
    Has anyone experience more red and extreme pain in face from this .if so did the pain ever calm down and how long . I've been off them two weeks and my face is still so painful
    Hi Kourt,

    If you look through the forum you'll see some people have bad reactions to vitamin d. Though 2 weeks seems like a long time, I hope it has calmed down some now!

    BTW, even ppl who don't have rosacea seem to have a similar rxn, eg

    http://www.easy-immune-health.com/ca...vitamin-d.html

    I guess no one really knows exactly why (from what I gather) but if you have to take d3, I'd take dry form (sometimes oil is included in the capsule) and perhaps try taking algae (vegan) form. Most d3 is sourced from lanolin which might be problematic. I think I get more flushy from lanolin-based d3 but not vegan forms.

    Or maybe try sunlight (covering your face) if that is an option ... in case it is something in how we process d3 from food?

    In the meantime maybe antihistamines (like zyrtec) or NSAID's (like ibuprofen) would help

    Another thought: you also need other things to help you process vitamin d3 like magnesium, k2 and vitamin A ... perhaps it is not the d3 per say but an overall imbalance of these things.

    best wishes

    PS Nat has a really detailed page about vit d3 and rosacea... hope she doesn't mind me posting that link here!

    http://scarletnat.blogspot.com/2012/12/the-role-of-vitamin-d-in-rosaceafacial.html
    Last edited by laser_cat; 10th October 2017 at 08:24 PM.

  8. #8
    Senior Member JennAdeleK's Avatar
    Join Date
    Feb 2017
    Location
    Stone Mountain, GA
    Posts
    217
    Country: United States

    Default

    Quote Originally Posted by laser_cat View Post
    Hi Kourt,

    If you look through the forum you'll see some people have bad reactions to vitamin d. Though 2 weeks seems like a long time, I hope it has calmed down some now!

    BTW, even ppl who don't have rosacea seem to have a similar rxn, eg

    http://www.easy-immune-health.com/ca...vitamin-d.html

    I guess no one really knows exactly why (from what I gather) but if you have to take d3, I'd take dry form (sometimes oil is included in the capsule) and perhaps try taking algae (vegan) form. Most d3 is sourced from lanolin which might be problematic. I think I get more flushy from lanolin-based d3 but not vegan forms.

    Or maybe try sunlight (covering your face) if that is an option ... in case it is something in how we process d3 from food?

    In the meantime maybe antihistamines (like zyrtec) or NSAID's (like ibuprofen) would help

    Another thought: you also need other things to help you process vitamin d3 like magnesium, k2 and vitamin A ... perhaps it is not the d3 per say but an overall imbalance of these things.

    best wishes

    PS Nat has a really detailed page about vit d3 and rosacea... hope she doesn't mind me posting that link here!

    http://scarletnat.blogspot.com/2012/...ceafacial.html
    WOW! This is fantastic info. Thanks for sharing!

Similar Threads

  1. Quertecin+bromelain Vitamin C supplement
    By WazzyG in forum Newbie questions / Introduction
    Replies: 1
    Last Post: 22nd September 2016, 01:04 AM
  2. Vitamin A supplement?
    By chiredhead in forum Topical and oral products (non-prescription)
    Replies: 2
    Last Post: 19th September 2016, 07:03 PM
  3. Ivermectin Side Effects?
    By pcbh in forum General rosacea questions
    Replies: 6
    Last Post: 26th July 2013, 01:39 PM
  4. vitamin and supplement info link
    By Melissa W in forum Topical and oral products (non-prescription)
    Replies: 0
    Last Post: 26th June 2009, 04:55 PM
  5. IPL + side effects
    By northen-nut in forum Intense pulsed light and laser
    Replies: 9
    Last Post: 25th April 2007, 07:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •